MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD UNIVERSAL FEMORAL/TIBIAL IMPACTOR; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. VANGUARD UNIVERSAL FEMORAL/TIBIAL IMPACTOR; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported during knee arthroplasty that the universal impactor fractured upon impaction.Another impactor was used to complete the procedure.No adverse events were reported as a result of this malfunction.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were corrected: h4.Visual examination of the returned product identified, signs of repeated use (nicked/gouged/wear).And the impactor head component is fractured in multiple places with not all pieces returning.Review of the device history records for identified no deviations or anomalies, during manufacturing related to the reported event.A definitive root cause cannot be determined.Complaint is confirmed, with product return.If any further information is found, which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
VANGUARD UNIVERSAL FEMORAL/TIBIAL IMPACTOR
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18924809
Report Number0001825034-2024-00747
Device Sequence Number19968563
Product Code HWA
UDI-Device Identifier00880304349926
UDI-Public(01)00880304349926(10)Z19B0793
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-486201
Device Lot NumberZ19B0793
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexPrefer Not To Disclose